how to taper off seroquel?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Voix
Regular Member


Date Joined Mar 2010
Total Posts : 218
   Posted 12/1/2010 2:04 PM (GMT -6)   
i'm quiting my meds without telling my doctor. i know. bad me. but you don't understand my reasons for doing this and i really have to and my pdoc WOULDNT let me. so i'm doing it myself. i was on 300mg xr and i had about 10-15 200mg xr pills left over from when he upped my dose so i started taking those instead. last night i got very sick, could be from accidentally ingesting gluten, or from a stomach bug, or from the seroquel but it passed after about 12 hours. so im going to continue taking the 200mg xr until i run out and then im going to take a few 200mg regular seroquels then cut some 300mg regulars in half and take 150mg for a few days than take 100mg (200 cut in half) for a few days.. then cut in quarters taking 50mg.. then just going cold turkey. every other med ive been on i quit cold turkey at my highest dose so im trying to be careful here but i dont know what to expect. i have ativan if i cannot sleep. any tips?

DoUTripOnAir
Regular Member


Date Joined Oct 2010
Total Posts : 57
   Posted 12/1/2010 5:25 PM (GMT -6)   
Really bad idea, I understand wanting to taper off a med but if you are on the Seroquel XR then they are extended release and cutting them in half is actually going to make you really really groggy! Or at least that's what it did to me. So I suggest telling your pdoc that you'd like to taper off so he can give the prescription so you can do it the right way. And if he says no, tell him you'll just quit them cold turkey and that you're trying to be the responsible person and taper off them. It's not HIS choice what you take, if he refuses I'd say it's time for a new pdoc.
Bipolar II Rapid Cycling
Borderline Personality Disorder
Severe Anxiety/Panic Attacks
400mg Seroquel XR, .5mg Clonazepam(as needed)

Voix
Regular Member


Date Joined Mar 2010
Total Posts : 218
   Posted 12/1/2010 5:32 PM (GMT -6)   
i have some non xr that i will be cutting in half actually. my next appt with my pdoc is in almost 2 months.
bp II "et très folle"
300mg xr seroquel every night / 15 mg buspar 2x a day

Not2L8
Regular Member


Date Joined Apr 2010
Total Posts : 255
   Posted 12/1/2010 8:53 PM (GMT -6)   
What happens if you quit cold turkey? Say if you were taking
700mg...
You never know how strong you are until being strong is the only choice you have.


Bipolar Disorder II
Borderline Personality Disorder
PTSD

1200MG of Lithium
100MG Lamotrinine
30MG Temazepam to sleep
100MG Seroquel
still trying to find some combination that works.

DoUTripOnAir
Regular Member


Date Joined Oct 2010
Total Posts : 57
   Posted 12/1/2010 9:27 PM (GMT -6)   
I tried quitting cold turkey at 400mg, honestly it made me nauseous but that was pretty much it, I instantly jumped right into being hypomanic but other than that I was fine. I think it differs depending on the person and I'd imagine the amount as well. Is there anyway you can change your pdoc appointment to sooner than that?
Bipolar II Rapid Cycling
Borderline Personality Disorder
Severe Anxiety/Panic Attacks
400mg Seroquel XR, .5mg Clonazepam(as needed)

Voix
Regular Member


Date Joined Mar 2010
Total Posts : 218
   Posted 12/1/2010 10:14 PM (GMT -6)   
I know for a fact that if I quit seroquel cold turkey I won't be able to sleep. I stayed overnight somewhere a month into taking it and I didnt have it with me and after everyone else fell asleep.. I was up all night staring at the wall and feeling crazy. so I know if I quit cold turkey I won't be able to sleep and getting a good nights sleep is very important for me
bp II "et très folle"
300mg xr seroquel every night / 15 mg buspar 2x a day

MThatGirl
Regular Member


Date Joined Oct 2010
Total Posts : 22
   Posted 12/4/2010 9:12 PM (GMT -6)   
I was on 50 mg Seraquil and Pdoc wanted me on 200, was up to 75 and was so grogy I couldn't move in am even if I took at 7pm, it took till noon to get out of system.  So I went to 25-50 and 3 months later pdoc finialy let me quit the seraquil and replaced with Ambian and Clonezapam.  Havin some hypermania but not as tired and depressed and can function better at work.

Invisible Tears
New Member


Date Joined Dec 2010
Total Posts : 1
   Posted 12/14/2010 5:36 AM (GMT -6)   
If you're suffering from bi-polar, depending on the severity of your symptoms, i wouldn't recommend stopping the meds cold turkey. It is advisable that you consult your doctor and perhaps ask for a diffenent type of medication first like epilim or the depo injection if the side effects are too unpleasant. If you decide to reduce, do it gradually over a long period of time. Ultimately, the choice is yours so if you're going to do it anyway, cut back a little at a time and try that dose for atleast 1 month before reducing again. Syptoms often worsen gradually, not over night and do not become as apparent to the person suffering them symptoms as to the people around them.
Just a note: when your meds are up'ed, it often takes a while for your body to adjust to the dose, giving it some time often helps. If you are also smoking weed, drinking, or taking other drugs, the anti-psychotic or mood stablizers won't work properly.

THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 11025
   Posted 12/23/2010 12:07 AM (GMT -6)   
1200MG-----THEN NOTHING FOR 3 WEEKS. VERY BAD. SLOWLY GOING

BACK UP...............HOPEFULLY THE SHRINK WILL TAKE ME OFF. OVER 6 YRS.

SICK OF THE FATIGUE. WITH COMPASSION, JAMIE.
SCHIZO-AFFECTIVE DISORDER, EMOTIONALLY UNSTABLE PERSONALITY DISORDER, BORDERLINE TYPE -AXIS 2 , BI-POLAR AFFECTIVE DISORDER AXIS 1

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

mogli
Veteran Member


Date Joined Mar 2006
Total Posts : 1190
   Posted 12/23/2010 8:14 PM (GMT -6)   
Voix,

I don't know how I missed this post!! Where are you at with the meds now? No one should ever adjust their own meds in any way without talking to a doctor, period.

Oh my....I am so worried for you now. I am worried about the effects of going off without pdoc, but also where you are mood-wise......

Please post....
Mogs

Bipolar II
Anxiety Disorder/Panic Attacks

Meds-Lamictal 300 mg, Seroquel XR 100 mg, Clonazepam .5mg as needed, Methoprazine 5mg

Voix
Regular Member


Date Joined Mar 2010
Total Posts : 218
   Posted 12/25/2010 9:12 PM (GMT -6)   
After i stopped taking it (finals week of all weeks to do so) i just felt horrible. heartburn so bad i couldnt eat for days. didnt sleep for days. had to pee every 2 minutes. finally just went back on it. feel just as horrible back on it. seeing a regular doctor on the 29th to discuss a safe plan to tapering off it because my pdoc is such an *** that he won't help me at all. i think that my gluten free diet is really working because i ended up consuming a lot of gluten two days ago after weeks of being gluten free and im experiencing mood swings again immediately after my binge at a party. im just sick of the way the seroquel makes me feel. i was staying with a friend last week and i forgot to get something out of her apartment when i went home, so i had to go back to her apartment..started crying because it meant i had to walk up the fire escape a second time and walk back down it.. i cant even walk up one flight of stairs anymore because the seroquel makes me so tired. im dizzy all the time, i feel faint all the time.. i just want to feel healthy again.. can't take having no energy. i used to be so active. i want my life back. im 19, i dont need this crap. cry

mogli
Veteran Member


Date Joined Mar 2006
Total Posts : 1190
   Posted 12/28/2010 10:57 AM (GMT -6)   
Alright voix.....! :)

So many things you need to do hun....We've gotta get you feeling better. This is not even close to where you want to be.

Is there any way you can find a new pdoc? If not, there has to be a way you can make this one see what is going on....

Meds are a tricky sometimes dangerous thing. You should not be on a medication that is making you experience negative side effects. I live by that rule. We also don't want to be on a med that is not helping our bipolar.

What about therapy? CBT? I applaud you for the diet change! Is there any way you could get into a support group in your area?

I really hope there is a way you could get a new pdoc......

Keep us posted.
Mogs

Bipolar II
Anxiety Disorder/Panic Attacks

Meds-Lamictal 300 mg, Seroquel XR 100 mg, Clonazepam .5mg as needed, Methoprazine 5mg
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, April 21, 2014 3:42 AM (GMT -6)
There are a total of 2,106,548 posts in 234,109 threads.
View Active Threads


Who's Online
This forum has 149257 registered members. Please welcome our newest member, indiabestastrology.
224 Guest(s), 14 Registered Member(s) are currently online.  Details
Georgia Hunter, indiabestastrology, davidg, Merrida, ceecee600, goldy3, depressed123, TURP54, Blinky57, nvrthesame98, London Lurker, journeymann, stixandstonz, jibaba


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer